I completed my period on 30th december 2011, my boyfriend and I had unprotected sex on 31st december 2011 after which i took the morning after pill within 24hours. 7 days later, i had few patches of blood which was redish-brown and then i had a normal flow which lasted 2 days but was lighter than my period. Could this have been a symptom of the morning after pill? Or implantation bleeding? I have been having severe abdominal pain and feeling nauseous for the past 2 weeks. It doesnt last for long though. I took 5 HPT's until now which all showed up negative. My period is due end of this month. Im really worried!
Welcome to ehealthforum.
If you have taken the emergency contraceptive within the 24-48 hours of the unprotected intercourse, it should help you in preventing pregnancy (provided you were not sexually active without protection after taking it). Withdrawal bleeding usually occurs within 5-7 days of taking the emergency contraceptive indicating that the pill has worked (which could be the cause for the bleeding that you experienced). Since these pills contain high dosages of hormones, these affect your normal hormonal pattern and cause period abnormalities. Wait and watch for your periods which can be delayed. If pregnancy is suspected, or if periods do not start within 10 days of expected period dates, look out for symptoms suggestive of early pregnancy and visit your doctor/gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately).
If pregnancy gets ruled out, and if you are not ready for pregnancy, but intend to remain sexually active, you should consider visiting your gynecologist to get started on suitable regular birth control measures to be protected (after your periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact if you are not ready for pregnancy. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.